|Just Started HAART
Sep 5, 2002
I've been on HAART for 3 months (Viracept, Epivir, and Retrovir) I just got my firs labs back and they say that my cd4 is at 250, lower than when I started. The resluts alaso say that I am slightly anemic. I haven't met with my Dr. yet. I am wondering, what could this result mean? I haven't missed a single dose. This regimine has been very easy for me, no side effects to speak of. Will I have to go to a more difficult treatment?
Response from Dr. Little
The cause of your anemia is almost certainly the retrovir - this is a very common side effect and may or may not require further attention (mild anemia is frequently well tolerated, while more significant anemias will usually prompt a change in treatment). Regarding your lower CD4 cell count, I would not be too concerned yet. Look at the CD4 percentage instead of the CD4 number, this is often a better predictor of whether things have really changed or not. Often the CD4 percentage is stable which the CD4 number may fluctuate to a greater degree (often in response to another non-HIV viral infection) and if the CD4 percentage is stable, I would not worry. Also, treatment related changes in the CD4 counts generally lag about 8 weeks behind more immediately visible changes in viral load. Your CD4 cell count may have been declining before your started your current regimen and continuted a bit before stabilizing. The net affect might be an apparent decline in your CD4 cell count despite the fact that all may be going quite well. I would advise you to get more information before getting too worried. It does not sound like things are necessarily that bad.
Sign of Resistance?
- Can AIDS Be Transmitted Through Blowjob From A Prostitute?
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Can Thrush Cause A Metallic Taste In Your Mouth?
- Anal Sex With HIV Positive Female
- Causes Of False Negative HIV Tests
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.